MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-375-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Dizziness (2194)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline patient experienced a left shadow covering the left inferior temporal field in the left eye.The patient experienced a prolongation of their hospitalization.The patient received a bolus of 15mcg/kg cangrelor followed by 2mcg/kg for maintenance.The patient recovered/resolved on 2024-08-14.It was noted that the adverse event (ae) was not related to the disease under study.The reason for multiple devices implanted was reported as "aneurysm morphology." the ae was not treated with an additional surgical procedure.Aneurysm dimensions: maximum diameter 5 mm, dome height 3 mm, dome width 5 mm, neck size: 3 mm, parent artery diameter distal to aneurysm 3mm and parent artery diameter proximal to aneurysm 4 mm.Post implant no stasis was identified.Complete neck coverage was noted at the end of the procedure.The access vessel was the radial right.Rist was not used.The pipeline was successfully implanted in the subject.Wall apposition was achieved.The side branches were not covered by the pipeline (lot b598667).It was noted that device flattening had occurred with pipeline lot b598667.No device twisting was identified.Side branches were covered by the pipeline with lot b383177 with no device flattening.
 
Event or Problem Description
Additional information corrected that there was no device flattening during the procedure.The cause of the visual field defect was not determined.
 
Additional Manufacturer Narrative
A2: date of birth is year valid.The exact date is unknown.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported ancillary devices used rist radial access 079; other: rist radial access sim2.Primary intracranial support catheter: navien 058.The patient was being treated for a saccular aneurysm in the left internal carotid artery (ica) c6 terminus.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported it was adjudicated that the event was causal to device and possibly related to antiplatelet treatment and procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient was recovered/resolved on (b)(6) 2024.The patient received a ct scan due to dizziness.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported patient completed a visit on (b)(6) 2025; patient reports improvement though still see gray line.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received.Site reported raymond roy class 3 at 1 year.The site reported no parent artery stenosis, complete neck coverage, and no symptoms were reported.The site has been queried to verify and consider reporting an ae.No assessment for product, therapy, or procedure relatedness was made by the investigator, sponsor, or cec.It is unknown whether there were any impacts to the patient, and it is also unknown if any additional medical intervention was required to prevent permanent injury or impairment.Per core lab findings at 1 year, dsa (b)(6) 2025 reports residual target artery aneurysm and no parent artery stenosis, but pcom angiographically occluded.Site has been queried for additional information.
 
Additional Manufacturer Narrative
Updated b5: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.Site updated 180day cta imaging follow up ((b)(6) 2025) to class 3.The 180day class 3 has worsened compared to class 1 at index procedure.Site has been queried for additional information and to report an adverse event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Per site query response regarding raymond and roy class 3 at the 180-day follow-up on 18feb2025.Site reports, "pi reviewed all imaging stated procedure was class 3." site updated aneurysm procedure imaging crf ((b)(6) 2024), raymond and roy at the end of the procedure to class 3.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20032183
Report Number2029214-2024-01460
Device Sequence Number19591890
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public00763000284282
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberB383177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer08/21/2024
09/10/2024
03/05/2025
05/21/2025
06/09/2025
09/15/2025
10/13/2025
11/19/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/05/2024
09/27/2024
03/31/2025
05/22/2025
06/26/2025
10/03/2025
11/11/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age55 YR
Patient SexFemale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American